Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 6, 2021, 4:43 PM EST for Crisp County, Wilcox County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 4:43 PM EST (21:43 UTC)
- Expired
- Dec 6, 2021, 5:15 PM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Crisp County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WWUS82 KFFC 062143
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EST Mon Dec 6 2021
GAZ105>108-062215-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
443 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southern Pulaski,
Wilcox, southeastern Dooly and Crisp Counties through 515 PM EST...
At 442 PM EST, a line of strong thunderstorms was along a line
extending from Mock Springs to near Tippettville to near Raines, and
moving southeast at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Rochelle, Arabi, Pineview, Pitts, East Crisp, Fort Early,
Georgia Veterans Memorial St Pk, Cedar Creek, Mock Springs, Antioch
Church, Pope City, Seville, Ocmulgee Banks, Finleyson, Hatley,
Wallace, Pleasant View, Tippettville and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3192 8392 3195 8393 3209 8371
3224 8364 3222 8334 3218 8330 3215 8332
3212 8332 3211 8334 3210 8332 3185 8337
3185 8361 3180 8361 3180 8378
TIME...MOT...LOC 2142Z 300DEG 24KT 3222 8359 3207 8365 3190 8390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 6, 2:54 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Dec 6, 2:54 PM EST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 254 PM EST Mon Dec 6 2021 .SHORT TERM /Tonight through Tuesday Night/... A sizable area of rain with a few embedded thunderstorms in advance of an approaching cold front will continue pushing southeastward through the afternoon. As expected, convective intensity has subsided substantially as compared to this morning when this activity was pushing across Alabama and Tennessee. Instability is quite low (generally 250 J/kg or less MUCAPE) and more supportive shear continues to lift northeastward out of the area. Thus, the severe threat is quite low through the remainder of the afternoon, though a gusty storm remains possible over the next few hours, mainly across southwest portions of the area where instability is slightly higher. The cold front will push across north Georgia this afternoon and evening and into central Georgia overnight. Any lingering showers will end by this evening across north Georgia and gradually lessen across central Georgia as frontal forcing weakens and upper support diminishes further. As colder air filters in behind the front, morning lows will be noticeably more winter-like across north Georgia. Freezing temperatures are likely across far north Georgia where skies will be largely clear, and mid-30s are forecast as far south as the Atlanta metro. The front will pull up stationary across south-central Georgia on Tuesday. Largely overcast conditions will thus persist across central Georgia with any vestiges of clearer skies in north Georgia Tuesday morning gradually ending as clouds push back north through the day. This will be in advance of an upper perturbation approaching in the southwest flow aloft for late Tuesday. Scattered light rain showers will again increase initially across central Georgia Tuesday afternoon and lift northward Tuesday night into Wednesday morning. Highs Tuesday will run a few degrees below normal for a change, mainly in the 50s. RW && .LONG TERM /Wednesday through Monday/... The extended period is characterized by an active weather pattern bringing some much needed rainfall to the forecast area as portions of north and central Georgia have been experiencing abnormally dry conditions this fall. On Wednesday, only widespread showers are anticipated through the afternoon since instability remains weak as an upper level shortwave approaches the area. The shortwave is superimposed over a stalled surface frontal boundary set up across central Georgia that reinforces moisture at the lower levels of the atmosphere. GFS progged PWATs hovering around 1.0" to 1.35", which have backed off slightly from previous runs. Drier air sneaks in behind the front, but only for a brief period of time during northwesterly flow through the early morning hours of Thursday. Westerly flow aloft coupled with a southerly flow component at the surface allows moisture to be pumped into the region priming the atmosphere for a chance at more precipitation to develop along the surface frontal boundary draped over Georgia on Friday morning. By this weekend, the upper level pattern becomes more active as a longwave trough traverses the Great Plains and digs southward, amplifying from the Great Lakes Region through the ArkLaTex by Saturday afternoon. Global model guidance indicate better agreement in the longwave trough retaining its positive tilt in more recent runs as it approaches northwest Georgia Saturday, though the Euro and Canadian solutions have a cut off low developing at the upper levels. Progged PWATs surge up to 1.65" with chance to likely PoPs anticipated across north and central Georgia Saturday evening through Sunday. At this time, progged MUCAPE approaches 500 J/kg across patchy areas of north and central Georgia, with most of the instability remaining to our southwest outside of the forecast area. As of now, given weak and broad coverage of sufficient instability for our area, thunderstorms are limited to slight chance. Additionally, warm temperatures ahead of the cold front (high temperatures in the 70s across much of the forecast area) as well as abundant moisture surging from the Gulf of Mexico thanks to the southerly flow at the surface, will result in the possibility of any isolated thunderstorms bringing periods of heavy rainfall and gusty winds. This system will need to be monitored in future forecasts especially with respect to model trends in the orientation of the trough axis that will ultimately play a role in severe weather potential for this weekend. Monday, it remains to be seen whether or not conditions will remain dry as models disagree over the timing of trough/potential cut off low exiting the region. KAL && .AVIATION... 18Z Update... Area of shra and embedded tsra will affect ATL area sites primarily between 18-20z. Shra expected between 20-00Z at other sites. Cigs will largely remain MVFR through this evening in the 1200-2500 ft range. Improvement to VFR expected at ATL/AHN sites after 00-02z with lower cigs remaining at CSG/MCN overnight. SW winds 8-12kts with intermittent gusts up to 15-20kts become NW this evening and overnight with an eventual shift to NE and E after 13-15Z Tuesday at speeds 4-7kts. //ATL Confidence...18Z Update... Medium confidence on afternoon cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 40 56 41 57 / 30 10 40 40 Atlanta 38 55 45 58 / 20 20 50 40 Blairsville 28 52 36 51 / 10 10 40 30 Cartersville 33 54 41 55 / 10 10 40 30 Columbus 44 57 48 64 / 50 30 40 50 Gainesville 38 53 41 55 / 10 10 40 40 Macon 46 60 46 64 / 40 30 40 50 Rome 33 54 40 57 / 10 10 40 30 Peachtree City 37 56 44 59 / 20 20 50 40 Vidalia 54 64 51 67 / 20 30 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....KAL AVIATION...RW
Hazardous weather outlook, Dec 6, 11:09 AM EST, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1109 AM EST Mon Dec 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1109 AM EST Mon Dec 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few thunderstorms are possible this afternoon and evening. Any stronger storms would of producing locally heavy rainfall and gusty winds, especially across western portions of Georgia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms are possible Saturday and Sunday. Any storms that develop will be capable of producing locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Dec 6, 3:11 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EST Mon Dec 6 2021
GAZ080-091>093-102>104-062045-
Macon GA-Schley GA-Stewart GA-Taylor GA-Sumter GA-Marion GA-
Webster GA-
311 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of west central Macon,
southern Marion, eastern Stewart, Webster, Schley, northwestern
Sumter and southwestern Taylor Counties through 345 PM EST...
At 311 PM EST, a line of strong thunderstorms was along a line
extending from Tazewell to near Seminole to Lumpkin, and moving
southeast at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Buena Vista, Ellaville, Preston, Richland, Plains, Ideal,
Weston, Putnam, Seminole, Murrays Crossroads, Westville, La Crosse,
Brooklyn, Leveretts, Troutman, Friendship, Tazewell, Doyle and Walls
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3192 8475 3207 8493 3222 8464 3244 8451
3244 8437 3235 8415 3205 8429 3194 8442
3197 8444 3192 8446
TIME...MOT...LOC 2011Z 301DEG 27KT 3238 8443 3219 8458 3208 8480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 6, 3:30 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EST Mon Dec 6 2021
GAZ080-081-093>095-062100-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
330 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of Macon, Peach, western
Houston, southern Crawford and eastern Taylor Counties through 400 PM
EST...
At 330 PM EST, a line of strong thunderstorms was along a line
extending from near Horns to Hicks to Ideal, and moving east at 40
mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Montezuma,
Marshallville, Reynolds, Ideal, Saint Louis, Whitewater State Park,
Nakomis, Meadowdale, Garden Valley, Hicks, Potterville, Lakewood,
Powerville, Moss Oak and Lee Pope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3239 8426 3249 8423 3268 8420 3269 8371
3247 8370 3229 8383 3229 8390 3228 8390
3228 8391
TIME...MOT...LOC 2030Z 272DEG 36KT 3267 8406 3248 8409 3238 8418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 6, 3:39 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EST Mon Dec 6 2021
GAZ092-093-102>105-062115-
Macon GA-Schley GA-Stewart GA-Dooly GA-Sumter GA-Webster GA-
339 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southern Macon,
western Dooly, southeastern Stewart, Webster, southeastern Schley and
Sumter Counties through 415 PM EST...
At 338 PM EST, a line of strong thunderstorms was along a line
extending from near Ideal to La Crosse to near Centerpoint, and
moving east at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Ellaville, Oglethorpe, Preston, Montezuma, Plains,
Byromville, Ideal, Leslie, Andersonville, Lilly, De Soto, Dooling,
Weston, Desoto, Sumter, Lamar, Croxton Crossroads, New Era and La
Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3197 8444 3192 8446 3192 8482 3214 8446
3213 8443 3215 8443 3220 8435 3238 8424
3229 8391 3229 8380 3211 8381 3203 8394
3203 8396 3202 8396 3191 8413 3192 8434
3187 8434
TIME...MOT...LOC 2038Z 280DEG 32KT 3235 8416 3219 8427 3200 8457
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 6, 4:01 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EST Mon Dec 6 2021
GAZ093>095-105-062130-
Macon GA-Peach GA-Dooly GA-Houston GA-
401 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of northeastern Macon,
northeastern Dooly, Peach and Houston Counties through 430 PM EST...
At 401 PM EST, a line of strong thunderstorms was along a line
extending from Powerville to near Meadowdale to near Dooling, and
moving east at 35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Unadilla,
Robins Air Force Base, Saint Louis, Hayneville, Meadowdale, Sand Bed,
Houston Lake, Grovania, Elko, Grove Park, Lakewood, Powerville, Moss
Oak, Bonaire and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3231 8401 3244 8392 3262 8388 3264 8385
3262 8355 3258 8354 3257 8355 3253 8354
3249 8349 3245 8350 3244 8349 3241 8348
3239 8350 3240 8352 3229 8361 3228 8361
3221 8368
TIME...MOT...LOC 2101Z 284DEG 30KT 3261 8378 3243 8384 3230 8391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 6, 4:15 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EST Mon Dec 6 2021
GAZ104>108-062145-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
415 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southwestern Pulaski,
northwestern Wilcox, Dooly, eastern Sumter and Crisp Counties through
445 PM EST...
At 415 PM EST, a line of strong thunderstorms was along a line
extending from near Byromville to near Scrutchins, and moving east at
35 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Vienna, Unadilla, Arabi, Byromville, Pineview, Pinehurst,
Leslie, Lilly, De Soto, Dooling, Desoto, Cobb, Lamar, Richwood, Mock
Springs, Huntington, Seville, Finleyson and Drayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
3186 8393 3190 8393 3191 8392 3192 8427
3218 8404 3217 8403 3225 8397 3229 8390
3229 8355 3209 8346 3180 8368 3180 8380
TIME...MOT...LOC 2115Z 291DEG 31KT 3224 8385 3192 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 6, 4:43 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EST Mon Dec 6 2021
GAZ105>108-062215-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
443 PM EST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southern Pulaski,
Wilcox, southeastern Dooly and Crisp Counties through 515 PM EST...
At 442 PM EST, a line of strong thunderstorms was along a line
extending from Mock Springs to near Tippettville to near Raines, and
moving southeast at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Rochelle, Arabi, Pineview, Pitts, East Crisp, Fort Early,
Georgia Veterans Memorial St Pk, Cedar Creek, Mock Springs, Antioch
Church, Pope City, Seville, Ocmulgee Banks, Finleyson, Hatley,
Wallace, Pleasant View, Tippettville and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3192 8392 3195 8393 3209 8371
3224 8364 3222 8334 3218 8330 3215 8332
3212 8332 3211 8334 3210 8332 3185 8337
3185 8361 3180 8361 3180 8378
TIME...MOT...LOC 2142Z 300DEG 24KT 3222 8359 3207 8365 3190 8390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 5:16 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Coweta and 48 more | 5 hr |
| Dec 6, 2:58 PM EST | Special Weather Statement | FFC | Taylor | 32 min |
| Dec 6, 3:11 PM EST | Special Weather Statement | FFC | Marion, Schley, Stewart, Webster | 34 min |
| Dec 6, 3:30 PM EST | Special Weather Statement | FFC | Macon, Peach | 30 min |
| Dec 6, 3:39 PM EST | Special Weather Statement | FFC | Sumter, Webster | 36 min |
| Dec 6, 4:01 PM EST | Special Weather Statement | FFC | Houston, Peach | 29 min |
| Dec 6, 4:15 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.